Ask a doctor

How to Heal or Remove 6 Bumps on my Lips After Juvederm Lip Augmentation?

This is my 2nd time getting Juvederm lip injections. I waited over a year to get my 2nd injection because the 1st one lasted over a year (and I only got 1/2 vile). The 1st time around I had 2 bumps on the top lip took a year to heal/dissolve. I went 4 days ago and got another 1/2 vile and I have even more bumps and am worried I will be stuck with them for a year. Is this just a bad job by my doc? will I get charged to have it fixed/dissolved? I don't want them around for a year like last time.

Doctor Answers (6)

Bumps after Juvederm to lips

+1
It is possible that the lumps are due to the Juvederm itself. Other causes of lumps may be inflammation, previous scarring, or a small amount of bruising from the injection. You may experiment with a cool or warm soaked washcloth to  month, you the area, or gentle massage to redistribute the Juvederm. If the problem persists after a month, you may benefit from hyaloronidase injection. Whether or not your physician charges more depends on the financial arrangement you have with them.

I can't stress enough how important it is to have your injectable treatments by an expert injector. Board certified plastic surgeons are trained to appreciate your facial aesthetics and anatomy, understand how to choose the appropriate products for you, understand injection techniques and pitfalls, and are competent in treating complications. There are times when non- invasive treatments are effective, and times when surgery is the best answer.


Seattle Plastic Surgeon
5.0 out of 5 stars 17 reviews

Bumps on lip

+1
Since you are just 4 days out - it's a little early to tell the final result.  Massage and wait about a week for the post-injection swelling to get better.  
If, after several weeks, the bumps are still there, you may want to have them injected with hyaluronidase, to dissolve the filler and get rid of the bumps.  
 
All the best,

Thomas Fiala, MD
Orlando Plastic Surgeon
5.0 out of 5 stars 25 reviews

Melting Juvederm

+1

You should talk to your doctor about injecting Vitrase to dissolve the Juvederm bumps.  The Vitrase works almost instantly and is very effective against all HA products (Juvederm, Restylane, etc).  

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 54 reviews

You might also like...

Bumps on Lips Following Juvederm

+1

I suggest you massage the lips right now because you're only 4 days after injection. You can mold the Juvederm with firm pressure. If they persist, hyaluronidase injections will help by dissolving the bumps.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Bumps on lips from Juvederm

+1

Even in the best of hands bumps from Juvederm injections are possible but 6 bumps does sound a bit excessive! You should ask to have the Juvederm removed by injecting an enzyme called hyaluronidase that will quickly dissolve it in whichever areas it needs to be removed. In my opinion, there should be no charge for this service. In the future, please remember your results depend upon the skill and experience of your physician injector. Look for someone with as much experience as possible and with whom you are comfortable. The video link below shows me injecting my wife’s lips with Restylane and her follow up pictures without lumps!

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Juvederm bumps

+1

These do not look like bruises in photo but if feel tender, give it another week before running in to dissolve. If not tender then these might just be :lumps".  Go back to doctor and see what he/she says about them and if you are not happy , have them dissolved. I doubt that you will be charged. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.